Pain Management Community
medication
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

medication

I have had 3 back surgerys and now take norco 10/325 8 times a day 2 every four gours i also take temazpam for insmnis and xanax 2 at bedtime is this safe?
Tags: day 2
Related Discussions
4 Comments Post a Comment
Blank
547368_tn?1332173665
Hi Busyb,

Welcome to MedHelp's Pain Management Forum. I am glad you found us and took the time to post.

I assume your Physician has prescribed these medications for you. How long have you been on this combination of meds?

The responses to your question will vary. Many ppl are concerned about taking Acetaminophen (Tylenol) on a daily basis. Your current level is 2,600mg daily. Recently the recommendation daily dosage was changed the  "not to exceed"  from 4,000 milligrams to 3,000.  It may be lowered again this year. So you are in that range.

However the real concern is to monitor all other medications you take that also contains Acetaminophen. Read your labels as so many things now contain Acetaminophen. You must add up all the Acetaminophen you take and avoid exceeding that magic number of 3,000mg. Actually the lower the better. I take 2,000mg a day and no more. I never purchase anything that contains Acetaminophen so I avoid exceeding the recommendations.

Regarding the other medications. I assume you are referring to
Temazepam. It's a sleeping medication as you know and is a 3-hydroxy hypnotic of the benzodiazepine class of psychoactive drugs. Remember Temazepam, like all hypnotics is approved only for short-term treatment of insomnia. It is not recommended for long term therapy. However you should always listen to your Physician before you listen to anything I or someone else has to say on the Internet. Education ... or better put an informed decision is always the best. So know what you are taking along with the possible side effect complications and contraindications

Xanax (alprazolam) belongs to a group of drugs called benzodiazepines. Please research this medication and become informed of the possible problems with benzodiazepines. I assume your Physician has instructed you to take the Xanax with the Temazepam? Make certain it was his/her intent that you take these together.  

Don't change what you are taking based on anything you hear or read without discussing it with your Physician. Another great sourse is your Pharmacist. They are the true Experts in medications.... and equally as good, their advice is free.

I hope you'll keep in touch and let us know how you are doing.

Best of Luck to You,
~tuck

  

Blank
Avatar_f_tn
Thank you for the info i want to get off all the meds but i cant the sleeping pills and anxiety meds i started taking in 2009 when my 17 yr old son comitted suicide, and then the back surgeries im to the point where i take to much temazapam i have to take 60 sometimes 90 mg for it to work and i was first on clonopin .5 mg 4 times a day now the xanax and i dont take those unless i absoulutly have to i hate them my son was addicted to those and i think it may have been the cause of his suicide. I never took any meds at all before all this in 2009 now look im on 3 narcotics i take the pain meds because i absoulutly have to the bck pain is un bearable the norco i think it has stopped working but i dont and cant take anything stronger i work also si i have to b alert. What can i do to get off the sleep and anxiety meds?
Blank
1801781_tn?1373244154
you should really check with your doctor about how to stop taking them.  Some meds should be tapered slowly.  I hope you are able to find the support here and there that you need.  Tuck has given you good advice.
Blank
547368_tn?1332173665
I am so very sorry to hear about the loss of your son!! My heart goes out to you. No one can imagine the pain and grief a mother experiences over the loss of a child.... and I won't begin to try and tell you what to do.

If you think it's time to reduce some medications your best sourse will be your Physician. There may be some alternative choices but truly this is best left to the professionals.

I take Hydrocodone (Norco) also. If I think it's not working all I have to do is skip a dose or take it late and I realize how much it really does reduce my pain levels. I don't know if that's true for you or not.

You might want to consult a Pain Management Therapist. Sometimes they can help you reach goals without medications. I didn't have axcess to one so I just saw a great Therapist with some grief and loss background. It was extremely helpful for me.... it might be for you. However you may have already gone that route.... if so, don't rule out looking into it again.

I hope you'll keep in touch. I'll look forward to hearing from you again.

My Best to You,
~Tuck

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
1684282_tn?1350782543
Blank
The Death by Heroin
Feb 03 by Julia M Aharonov, DOBlank
Top Pain Answerers
1855076_tn?1337118903
Blank
marycarmel
MA
Avatar_m_tn
Blank
trixy71
Avatar_m_tn
Blank
philnoir
Rocky Mountains, CO
1193998_tn?1265121197
Blank
carolanivey
OH
Avatar_f_tn
Blank
JadedSweetheart
CA
4851940_tn?1385441629
Blank
jemma116
United Kingdom